promotion image of download ymail app
Promoted

anti depressants that work?

I have suffered from depression for 25 years now, I am 41 and have had enough of it, I have tried most anti depressants but none seem to work they just make me feel like s..t.

so what have you guys taken and have they worked. Thanks. Mark.uk

17 Answers

Relevance
  • 1 decade ago
    Favourite answer

    Hello, I will try to give you some advice from my personal experience. You must have tried the SSRI anti-depressants, I think.What substance had effect on you?? Personaly, I passed through Seroxat (Paroxetine), Cipralex etc. and really helpful with a fast effect worked Sertraline as substance, Zoloft contains it, also Stimuloton is the same.If you can give more details on what you have used up to now it'll be of help..Best of luck and don't give up!!

    • Commenter avatarLog in to reply to the answers
  • 4 years ago

    As Salaam to you all, Taking any medication for a true illness is not Haram, even if that medicine has alcohol within it. Enough has been said about anti-depressants by other contributors to this question but it is up to the individual and what the doctor has prescribed that matters. It is up to the individual to take or not take the prescription if they truly think and believe that they can do without it, or the doctor can be influenced into prescribing an alternative medicine. Wa Salaam

    • Commenter avatarLog in to reply to the answers
  • Scatty
    Lv 6
    1 decade ago

    I can't remember what i was taking but it didn't work for me- it gave me so many side affects that i wasn't sure if it was my depression or indeed the medication i was taking.

    The situation became so much worse for me until it got to the point that i just stopped them altogether. I also felt awful, i couldn't get on with the everyday tasks and found that i was extremely tired all the time. I would have episodes of night terror and i would shake and sweat so much.

    I didn't want to go on lots of other tablets so i just stopped them. These dats i find life still very hard but i just get on with it. I havce dealt with death, debt losing a baby all those things in life that happen. I do know how u feel though.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    What I am about to suggest to you is serious. If you have suffered from depression for such a long time and conventional anti depressants are not working, have you considered ECT

    (Electroconvulsive shock therapy). Believe me this can work miraculously. It is safer than medication and the only side effects are brief short term memory loss.

    You will be sedated and know nothing about it and after a few sessions you may find that your mood lifts incredibly.

    Interested? talk to your mental health care provider to discuss.

    Hope it works out for you

    • Commenter avatarLog in to reply to the answers
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • 1 decade ago

    Hi it's me Dave, i tried, Prozac (fluoxetine) Hypnotherapy, Reiki Healing, St Johns Wart ( only when not on meds) Exercise, Meditation, Aromatherapy, Relaxation, nothing worked that well. I did see a program about implants yikes! That Neurofeedback may be worth looking at. You would think that with so many suffering with this and the miracles of modern science we could have something effective now? I believe the government sit on too many thing too cos of the expense. Dave

    • Commenter avatarLog in to reply to the answers
  • 1 decade ago

    If you've been trying for that long, I would suggest that you are putting too much faith in your meds and not making any practical efforts to improve your mood. Maybe you are just too comfortable in the sick role - may sound silly but far easier to stay depressed than make lots of changes in your life to help yourself. Maybe you should think about getting some CBT rather than just looking to medication. Also, ECT is definitely NOT illegal in the UK (as someone else posted) but also can have some very nasty side-effects as well as some massive successes - if you do want to think about ECT, do not take the decision lightly.

    Source(s): I'm a psychiatric nurse in acute care with 7 years experience.
    • Commenter avatarLog in to reply to the answers
  • Prozac or Lutoxetin works well and has minimal side effects but YOU MUST NOT DRINK. if you drink any alcohol while on anti depressants you will feel awful alcohol and anti depressants work in opposite directions!!

    Ignore ECT is has been outdated for about 50 years and now illegal in the UK!! not sure where that idea came from probably the USA!!

    • Commenter avatarLog in to reply to the answers
  • 1 decade ago

    What have you been diagnosed with having???

    There are MANY antidepressants out on the market these days.

    I am currently taking: Prozac 40mg daily, Prozac 90mg weekly, Tegritol 100mg daily & Seroquel 25mg nightly.

    I suffer from BiPolar Disorder OR Manic Depression.

    I have been on: Zoloft, Paxil, Depokote, Risperdal, Zyprexa & other I can't remember!!!

    Don't Forget: All medications and their side effects are DIFFERENT for each person.

    With mental illness and it's treatment, there is not a ONE FIX ALL!!! It takes trial & error, time & patience!!!

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    Don't take drugs to make you feel better. I know two people (in their early 20's and 30's) who took them and it did no good at all. If anything it made them worse.

    Try getting to the bottom of it rather than getting drugged up. Even when it comes to physical illnesses like High Blood Pressure I always say try another way instead of drugs.

    Maybe try putting your life in perspective. I'm sure your situation could be much worse...but talk it through with a therapist. For as long as it takes!

    Drugs will make you feel worse because you'll know that you are having to take them and can't sort yourself out. Which will surely ruin your self esteem (sorry about spelling, can't be arsed to spell check)

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    I've taken Luvox and I am currently taking Faverin 100. Although it has helped a little, it has increased my appetite immensely and I have gained about 15 pounds in the process, thus leading me down another path of depression. I'm just in the process of changing to another type that avoids inceases in appetite.

    • Commenter avatarLog in to reply to the answers
Still have questions? Get answers by asking now.